MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES

EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES
Model Number 20000ISMA
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 07/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Edwards received notification of a pascal in mitral procedure where a slda (single leaflet device attachment) occurred on the second device.A large p2 prolapse with strong posterior chords creating a parachuting of prolapsed tissue were noted.Implanter grasped the posterior leaflet, lots of tissue was captured on the paddle, likely including strong posterior chord within grasp.Posterior clasp drop was successful.Anterior leaflet was captured successfully.With device closure leaflets both pulled in, once posterior suture was removed, posterior leaflet slipped above the clasp which was verified by opening implant and visualizing posterior clasp bouncing.Anterior clasp was still functional.Echo interrogation revealed long posterior leaflet moving through center of device, difficult to see, yet likely chord captured in clasp.Anterior clasp was raised.Cs (clinical specialist) suggested multiple bailout maneuvers.Md (medical doctor) attempted some movements of the implant to free the posterior leaflet from clasp yet did not want to try advanced maneuvers.Instead, md decided to close implant and release.With release, the implant initially stayed attached to the posterior leaflet.A third ace was prepped and placed laterally.A solid posterior grasp was successfully obtained with the third implant.Md decided to place a plug posterior to the second device to diminish mr (mitral regurgitation).Mr was moderate at the time of the slda.The procedure was completed successfully, and the mr was reduced from severe to mild.
 
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, d4, g3, g6, h2, h4, h6 and h11.The complaint for slda single leaflet device attachment was confirmed.Available information suggests misinterpretation of proper capture and patient anatomy likely contributed to the event.Per event description, a large p2 prolapse with strong posterior chords creating a parachuting of prolapsed tissue were noted and implanter grasped the posterior leaflet, lots of tissue was captured on the paddle, likely including strong posterior chord within grasp.The device history record review was completed, and this device passed all manufacturing and sterilization inspections.No nonconformances related to the complaint event were identified.Since no edwards defect was identified, corrective or preventative actions are not required.

Brand Name
EDWARDS PASCAL PRECISION
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key22677564
Report Number2015691-2025-06200
Device Sequence Number9000002
Product Code NKM
UDI-Device Identifier00690103216950
UDI-Public(01)00690103216950(17)260317
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P220003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/17/2026
Device Model Number20000ISMA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2025
Supplement Date Received by Manufacturer09/03/2025
Initial Report FDA Received Date07/31/2025
Supplement Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale